The correct answer is E. The 5-hydroxy-3- methylglutaryl-coenzyme A reductase inhibitors can cause an elevation of the transaminases, AST and ALT. Levels of these enzymes should be monitored following commencement of any statin. If the levels of AST and ALT increase, the drug should be discontinued.
Answer A is incorrect. Aspirin is associated with renal toxicity and gastrointestinal bleeds.
Answer B is incorrect. Clopidogrel is used to reduce the incidence of stent restenosis. It is associated with an increased risk of bleeding.
Answer C is incorrect. Lisinopril is an angio- tensin-converting enzyme inhibitor and is associated with angioedema, cough, and hyperkalemia.
Answer D is incorrect. Metoprolol is a beta blocker that is important in the treatment of myocardial infarction but is not associated with elevation of hepatic enzymes. Its adverse effects include impotence, depression, bradycardia, and sedation.